Budesonide-Induced Periorificial Dermatitis Presenting as Chalazion and Blepharitis
Article first published online: 5 SEP 2011
© 2011 Wiley Periodicals, Inc.
Volume 28, Issue 5, pages 596–597, September/October 2011
How to Cite
HENNINGSEN, E. and BYGUM, A. (2011), Budesonide-Induced Periorificial Dermatitis Presenting as Chalazion and Blepharitis. Pediatric Dermatology, 28: 596–597. doi: 10.1111/j.1525-1470.2011.01516.x
- Issue published online: 15 SEP 2011
- Article first published online: 5 SEP 2011
Abstract: We report a case of periorificial dermatitis caused by suboptimal inhalation of budesonide for asthma. The initial skin lesions presented in the eye surroundings, leading to diagnostic difficulties and treatment of presumed chalazion and staphylococcal folliculitis. After several months, the patient developed perioral papules and pustules and was diagnosed with periorificial dermatitis. He was efficiently treated with topical metronidazole and oral erythromycin.